Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 14, NWS Corpus Christi, TX

June 22, 2004Kleberg County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 22, 2004, 5:34 PM CDT for Kleberg County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2004, 5:34 PM CDT (22:34 UTC)
Expired
Jun 22, 2004, 6:00 PM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2207 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WFUS54 KCRP 222234
TORCRP
TXC273-222300-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 PM CDT TUE JUN 22 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN KLEBERG COUNTY IN TEXAS

* UNTIL 600 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EASTERN
  KLEBERG COUNTY NEAR ALAZAN BAY...OR ABOUT 23 MILES SOUTHEAST OF
  KINGSVILLE...MOVING NORTHEAST AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ALAZAN BAY AROUND 540 PM CDT...
  OPEN COUNTRY IN EASTERN KLEBERG COUNTY AROUND 550 PM CDT...
 
IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY BUILDING OR UNDERGROUND 
SHELTER. AS A LAST RESORT...SEEK SHELTER IN A DITCH...CULVERT OR LOW 
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 2734 9766 2725 9742 2746 9732 2755 9754

$$

TMT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:23 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 22, 2:23 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 PM CDT TUE JUN 22 2004

.SHORT-TERM (TONIGHT AND WEDNESDAY)...AN ABUNDANTLY MOIST AND
UNSTABLE ATMOSPHERE WILL RESIDE OVER THE REGION. 500HPA SHORTWAVE
ENERGY OVER MEXICO(PER SATELLITE IMAGERY) WILL OVERSPREAD THE AREA
BEGINNING AROUND MIDNIGHT AND CONTINUE THROUGH WEDNESDAY. AMPLE
700-300HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND LAYERED
Q-VECTOR CONVERGENCE ALONG WITH SIGNIFICANT 250HPA DIFFLUENCE WILL
PROVIDE ADEQUATE UPPER-LEVEL FORCING. QUASI-STATIONARY OUTFLOW
BOUNDARY ALONG THE COAST THIS EVENING AND A WEAK COLD FRONT
APPROACHING THE NORTHERN EDGE OF THE CWA WEDNESDAY WILL GENERATE
SUFFICIENT LOW-LEVEL FORCING AND SERVE AS FOCUSING MECHANISMS FOR
ENHANCED RAINFALL. WILL TREND POPS FROM HIGH-END CHANCE THIS EVENING
TO CATEGORICAL ON WEDNESDAY. WILL EXTEND THE FLASH FLOOD WATCH
THROUGH WEDNESDAY AND INDICATE ADDITIONAL BASIN AVERAGE AMOUNTS
BETWEEN 1 AND 3 INCHES WITH LOCALIZED AMOUNTS BETWEEN 3 AND 5
INCHES. CONVECTIVE MIXING AND PLENTIFUL CLOUD COVER AND
PRECIPITATION ARGUES UNDERCUTTING GUIDANCE TEMPERATURES.
SCEC/LOW-END SCA CONDITIONS ACROSS THE WATERS TONIGHT WILL WEAKEN
WEDNESDAY AS THE COLD FRONT RELAXES THE GRADIENT.

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WV IMAGERY INDICATES
AN IMPRESSIVE VORT MAX MOVING THROUGH NRN MEXICO ATTM.  THIS SYSTEM
IS EXPECTED TO PUSH TO THE EAST OF THE AREA EARLY IN THE FCST PD.
THIS IS LINE WITH THE ETA/CANADIAN MODEL SOLNS.  THINK THE GFS IS
TOO SLOW AND SUBSEQUENTLY WAY TOO WET.  PWS AT OR ABV 2 INCHES...A
QUASI-STATIONARY FNTL BNDRY TO OUR NORTH AND PERSISTENT DIV/DIFL
ALOFT ALONG WITH THE AFOREMENTIONED VORT MAX WL KEEP AT LEAST SCTD
CONVECTION IN THE FCST THROUGH THU.  THE POTENTIAL FOR TRAINING OF
ECHOES WL EXIST GIVEN THE NEARLY UNIDIRECTIONAL SWLY FLOW ALOFT AND
WITH THE FNT AND POSSIBLE OUTFLOWS IN THE VCNTY.  WL LKLY NEED TO
EXTEND THE FFA FOR EARLY IN THE PD.  WL KEEP THE HIGHEST POPS ACROSS
THE EAST.  BY LATE IN THE DAY ON THURSDAY AND CONTINUING INTO
FRI...DRIER AND MORE SUBSIDENT AIR WL BE MAKING INROADS ACROSS SOUTH
TX BEHIND THIS INITIAL IMPULSE.  PCPN CHCS WL THEN PICK UP ONCE
AGAIN OVER THE WEEKEND AS MORE S/WV ENERGY DROPS INTO THE PERSISTENT
MID/UPR TROUGH AXIS ANCHORED TO OUR WEST.  BROAD UPR DIV/DIFL AND A
DEEP MOIST FLOW ADVECTING PWS ABV 2 INCHES WL PRODUCE SCTD
CONVECTION THIS WEEKEND.  THR TROUGH WL SLOWLY WEAKEN ON MON AND
TUE.  AS A RESULT...WL INDICATE A SLOW DRYING TREND FOR THESE LATTER
PDS.  TEMPS WL BE MODERATED BY THE PCPN THROUGHOUT THE PD.  WL
GENERALLY GO WITH SLIGHTLY BELOW NORMAL TEMPS THROUGH MOST OF THE
FCST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   73 84 73 90 74 / 70 90 40 40 30
VICTORIA         71 82 71 88 72 / 70 90 50 50 30
LAREDO           75 85 74 95 76 / 70 90 30 30 20
ALICE            72 85 72 92 73 / 70 90 40 40 20
ROCKPORT         75 84 74 86 76 / 70 90 50 40 30
COTULLA          71 83 72 91 73 / 70 90 30 30 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED.
SCA GMZ250-255-270-275.

&&

85/SHORT-TERM
80/MB/LONG-TERM
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004

TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT.  HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE.  THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA.  HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY.  AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TR/WC

In the hours before

Special weather statement, Jun 22, 12:12 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT TUE JUN 22 2004

TXZ243>245-221815-
ARANSAS-NUECES-SAN PATRICIO-
1212 PM CDT TUE JUN 22 2004

...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH
TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

JR
Local storm report, Jun 22, 5:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 PM CDT TUE JUN 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
06/22/2004                   NUECES             TX   LAW ENFORCEMENT

            SEVERAL CITY STREETS...INTERSECTIONS AND UNDERPASSES
            FLOODED. PORTION OF THE CROSSTOWN EXPRESSWAY FROM
            S.P.I.D. TO GOLLIHAR CLOSED DUE TO HIGH WATER.

&&

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:48 PM CDTFlash Flood WarningCRPSan Patricio117 min
Jun 22, 1:11 PM CDTFlash Flood WarningCRPNueces2 hr
Jun 22, 3:04 PM CDTSevere Thunderstorm WarningCRPKleberg41 min
Jun 22, 3:10 PM CDTFlash Flood WarningCRPNueces3 hr
Jun 22, 3:25 PM CDTFlash Flood WarningCRPKleberg3 hr
Jun 22, 5:20 PM CDTSpecial Marine WarningCRP55 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.